in this discussion +2 following Follow this discussion

Tramadol - horrendous trap

I was presribed tramadol for a back injury after co-codamol and co-dydramol caused me nothing but severe constipation. I noticed an improvement within an hour of taking the first one. I usually only took four 50 mg a day for two weeks. Just over two weeks after starting them, I made a slight domestic admin blunder and ran out of pills on Sunday 6th November. I didn't really think two much of it - just expected a painful day. I woke up at about 5.00am the following day having had a very disturbing nightmare - trapped underground, being crushed by rock, alone and about to die. I went to work - although I really didn't feel up to it but had a tender that absolutely had to be submitted or jobs would be lost.

Felt paramoid all day - horrible thoughts of people close to me dying and me dying in particular of bowel cancer that I couldn't get out of my head and flashbacks of my trapped underground nightmare. I had a weird smell in my nose although several people I spoke to said that there was no such smell in my office. My GP arranged for me to collect some more pills that afternoon. I got home after one of the most stressful days of my working life, still feeling paranoid, over emotional and obsessed with death. I got into the house and all of the paranoia and emotional fragility that I had been trying to hide at work erupted up and I burst into tears, cyring on my wife's shoulder. I took one of these what I know to be poisonous, treacherous pills but still fet very anxious and preoccupied with death - I started to cry again simply because of the music on that British Airways add effected me so much! I became determined to get this awful stuff out of my system - yes my leg does hurt but physical pain I can handle better than what I would literally call madness. I cut down to two a day and felt reasonable - still over emotional and having intrusive thoughts of death and on Sunday 13th November made a further reduction down to two half tablets.

I felt ok today so tried not to take any - went to bed, feeling tired and pleased with myself that I had got through a day without a pill but couldn't sleep - felt panicky and short of breath. Gave up trying to sleep so thought I would use my time to warn people about this stuff.

I only took 200 mg a day - maybe one day of 300 mg- for less than a month but still have these problems. I consider myself to be quite mentally tough but this is one hell of a challenge that I wasn't prepared for and wouldn't wish on anyone. I have actually booked four days annual leave for next week and intend to take no more pills from the day before leave at the latest

I have just taken one half of a capsule to try and relief the sense of panic and breathlessness - there is nothing physically wrong with my breathing -just feel imagine that I can't catch my breath. If you are reading this and going through this my advice is: try meditation and positive thinking, look at these pills as an enemy to destroy, keep telling yourself that you are not going insane and it will pass

F Report Share
Support this with a vote _ 0

3 Replies

  • evergreen

    I too have escaped this terrible drug. I took three 50 mg per day for my back pain as I am unable to take anti inflamatories. I thought they were excellent as they seemed to give me more energy and make me feel elated as well as ease the pain. I was on them for two months before realising how addictive they were, and must admit I was tempted to up the dose just to get that elated feeling (as it had begun to wear off). Then one day when I was due to see the specialist about my back, I decided not to take any so that I would be able to describe the pain more acurately. I had the most terrible day of terrible fatigue and aching all over like I had the flu and had a panic attack whilst driving. I did not realise these were withdrawal symptoms from tramadol at the time. Not until I took a pill when I got home and the symptoms gradually disappeared.

    Once I knew I was hooked I would panic if I couldn't immediately locate my pills and become paranoid that my husband had hidden them. I turned the place upside down looking for them and was at screaming point by the time I found them. That was when I knew I had to get off these evil pills. It took 3 months to wean myself off them. I am still shocked at how relaxed doctors are about dishing these things out. I have come off oxazepam, tramadol and given up smoking. Nothing came even close to coming off tramadol.

    _ 0 votes F Report Share < reply to evergreen

  • morphix

    200-300mg is a very high dose for Tramadol and the side effects will be much more pronounced and the risk of seizure. Remember the maximum dose for Tramadol before there's a real possibility of seizure is just 5400mg.

    A normal dose is 50-100mg and there should be hardly any side effects at this dose which most people can tolerate well.

    If you need to take much higher doses, it should be under careful supervision of a doctor to monitor for side effects and any other drug interactions.

    _ 0 votes F Report Share < reply to morphix

Back to top
k

Report as inappropriate

Thanks for your help!

k

Already approved

You can't report this, it's aleady been approved by a moderator.

k

Share this

Discussion Forums' Terms & Conditions